1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

xelevia/sitagliptin

Discussion in 'Ask A Question' started by ginger, Nov 13, 2016.

  1. ginger

    ginger Type 2 · Member

    Messages:
    20
    Likes Received:
    0
    Trophy Points:
    21
    Hello all, My doctor has prescribed Xelevia along with my usual Metformin and Glicazide. Reading about the side effects I am now worried about having hypos because of the Glicazide. Also retinopathy as a side effect.
    Anyone have any thoughts for me?
     
  2. GrantGam

    GrantGam Type 1 · Well-Known Member

    Messages:
    2,604
    Likes Received:
    1,579
    Trophy Points:
    178
    I just thought I'd offer a reply as you're yet to get one.

    Hypos shouldn't be too big a concern as a T2 if you're not insulin dependent? You're less likely to have episodes of hypoglycemia as a diabetic who does not require insulin injections/pump therapy vs a diabetic who does. I'd only be concerned of hypoglycemic episodes if you're diabetes is really tightly controlled and you're consistently at the lower end of the ideal range:

    https://www.diabetes.co.uk/diabetes_care/blood-sugar-level-ranges.html

    Although Gliclazide can result in hypos, providing you keep detailed logs of your meals and BG levels, you and your GP can work out a dosage that will limit the risk of hypoglycemia, or completely avoid hypoglycemia altogether. Here's a thread with posts from forum members who use Gliclazide as a medication:

    http://www.diabetes.co.uk/forum/threads/cant-be-a-hypo.27654/

    The best thing to do is keep detailed logs as detailed above, work closely with your GP detailing any concerns or issues you're having, and test test test!

    Good luck @ginger.
     
    #2 GrantGam, Nov 20, 2016 at 12:07 PM
    Last edited: Nov 20, 2016
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook